Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 17, 2017, 11:56 PM EDT for 4 counties in Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 11:56 PM EDT (03:56 UTC)
- Expired
- Jun 18, 2017, 12:45 AM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
470
WUUS53 KIND 180356
SVRIND
INC045-107-157-171-180445-
/O.NEW.KIND.SV.W.0105.170618T0356Z-170618T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1156 PM EDT SAT JUN 17 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northeastern Fountain County in west central Indiana...
Tippecanoe County in west central Indiana...
Northern Warren County in west central Indiana...
North central Montgomery County in west central Indiana...
* Until 1245 AM EDT.
* At 1155 PM EDT, severe thunderstorms were located along a line
extending from near Atkinson to near Williamsport, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, West Lafayette, Attica, Shadeland, Dayton, Battle
Ground, Linden, New Richmond, Pine Village, Purdue University and
Rainsville.
This includes Interstate 65 between mile markers 164 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 8680 4054 8669 4009 8680 4038 8746
4048 8738 4048 8709 4056 8709
TIME...MOT...LOC 0355Z 301DEG 31KT 4055 8721 4022 8731
HAIL...0.88IN
WIND...60MPH
$$
AW/JN2 follow-up statements
843
WWUS53 KIND 180423
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1223 AM EDT SUN JUN 18 2017
INC045-107-157-171-180445-
/O.CON.KIND.SV.W.0105.000000T0000Z-170618T0445Z/
Fountain IN-Tippecanoe IN-Warren IN-Montgomery IN-
1223 AM EDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHEASTERN FOUNTAIN...TIPPECANOE...EAST CENTRAL WARREN AND
NORTH CENTRAL MONTGOMERY COUNTIES...
At 1223 AM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Lafayette to 8 miles northwest of
Crawfordsville, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, West Lafayette, Attica, Shadeland, Dayton, Battle Ground,
Linden, New Richmond and Purdue University.
This includes Interstate 65 between mile markers 164 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 8680 4054 8669 4009 8680 4029 8724
4044 8711 4048 8709 4056 8709
TIME...MOT...LOC 0423Z 282DEG 43KT 4045 8674 4015 8700
HAIL...0.75IN
WIND...60MPH
$$
AW/JN485
WWUS53 KIND 180439
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1239 AM EDT SUN JUN 18 2017
INC045-107-157-171-180448-
/O.EXP.KIND.SV.W.0105.000000T0000Z-170618T0445Z/
Fountain IN-Tippecanoe IN-Warren IN-Montgomery IN-
1239 AM EDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOUNTAIN...
TIPPECANOE...EAST CENTRAL WARREN AND NORTH CENTRAL MONTGOMERY
COUNTIES WILL EXPIRE AT 1245 AM EDT...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning will be allowed to expire.
However heavy rain is still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM EDT for
north central and west central Indiana.
LAT...LON 4056 8680 4054 8669 4009 8680 4029 8724
4044 8711 4048 8709 4056 8709
TIME...MOT...LOC 0438Z 301DEG 31KT 4039 8660 4009 8686
$$
AW/JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:43 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 9:43 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 943 PM EDT Sat Jun 17 2017 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 325 PM EDT Sat Jun 17 2017 Low pressure over southern Iowa and the central plains will move across the great lakes Sunday pulling a trailing cold front southeast across Indiana. Numerous thunderstorms will occur in a moist unstable air mass ahead of the cold front late tonight into Sunday. All of this will move out with the front Sunday night. A weak upper disturbance will bring low chances of showers northern sections Monday afternoon and widely scattered thunderstorms to north and central sections Tuesday afternoon. A progressive pattern with several weak upper disturbances will occur during the latter half of next week. && .NEAR TERM /Overnight/... Issued at 943 PM EDT Sat Jun 17 2017 Surface analysis late this evening shows a trough of low pressure in place from Michigan to Nrn Missouri. GOESR shows THunderstorms blossoming ahead of the trough over northern Illinois...pushing eastward. A few more hours of dry weather will be anticipated across Central Indiana...however HRRR suggest the storms over Illinois will propagate eastward toward Central Indiana. Favorable environment remains over Central Indiana with dewpoints in the upper 60s and low 70s. SPC mesoscale graphic suggests CAPE around 1500 J/KG. Models suggest favorable lower level shear across the area overnight developing ahead of the approaching storms. Thus will ramp up pops overnight as storms are expected to arrive. Given the expected rain...trended lows a bit cooler than the previous forecast across the NW parts of the forecast area...where cooler temps are most likely due to expected precipitation. && .SHORT TERM /Sunday Night through Tuesday/... Issued at 300 PM EDT Sat Jun 17 2017 A cold front over southeast Indiana Sunday evening will continue to the east as high pressure over the northern plains builds our way. A few showers will linger into Sunday evening over southeast sections...then dry and cooler Sunday night and early Monday. Models indicate a few showers over northern sections Monday afternoon as an upper trough over the great lakes becomes a little sharper and combined with some day time heating. A weak upper disturbance will bring widely scattered thunderstorms to northern and central sections late Tuesday. Stayed close to a MOS blend on temperatures with highs in the upper 70s to near 80 Monday and lower 80s Tuesday. Lows will be in the upper 50s to lower 60s. && .LONG TERM /Tuesday night through Saturday/... Issued at 220 PM EDT Sat Jun 17 2017 The long term begins with an upper trough stretching south through the area from an upper low over eastern Canada. This feature will lift northeast away from the area and allow for a flatter upper pattern to develop and a broad upper ridge to stretch across across the southern U.S. This will keep some chances for thunderstorms in the forecast most of the time from Wednesday night onward. Expect to see high temperatures climbing on Thursday and topping out in the middle 80s to lower 90s. With the relatively flat pattern may see those temperatures as the rule for highs, but differences in the pattern between the ECMWF and GFS indicate potential for dropping heights (ECMWF) and rising heights (GFS) and thus split them to determine the current forecast with temperatures that are a degree or two cooler than Thursday but still mainly in the middle 80s. && .AVIATION /Discussion for the 18/00Z TAFs/... Issued at 711 PM EDT Sat Jun 17 2017 VFR will predominate much of the TAF period, although MVFR conditions will be possible in convection and during and shortly after frontal passage late in the period. Convection is developing over the Mississippi Valley at this time and may consolidate and move toward the sites later this evening, with the most likely time for onset of storms ranging from 04-08Z. MVFR conditions may occur in storms and there will likely be a period of MVFR ceilings around frontal passage before conditions improve back to VFR late in the period. Winds will be southerly early in the period, and become west/northwesterly with frontal passage. Speeds will generally be 8-12KT with a few gusts possible, especially in storms. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...Puma SHORT TERM...JH LONG TERM...CP AVIATION...NIELD
Hazardous weather outlook, Jun 17, 7:33 PM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 733 PM EDT Sat Jun 17 2017 INZ021-028>031-035>049-051>057-060>065-067>072-182345- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 733 PM EDT Sat Jun 17 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Severe thunderstorm are possible. Hazards: Lightning, torrential rainfall, damaging winds and hail. Timing: After 1100 PM. Discussion: Thunderstorms will become increasingly likely over central Indiana tonight ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: There is a chance for thunderstorms on Sunday. Additional threats for storms are expected Tuesday and again Thursday and Friday. Storms will be capable of heavy rainfall...dangerous cloud to ground lightning and gusty winds. Discussion: Very warm, humid and unstable air will interact with a cold front as it moves through the area Sunday with scattered thunderstorms continuing. Additional daily threats for scattered storms will develop Tuesday and then again for late week as a frontal boundary sets up over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 51 min |
| Jun 18, 12:38 AM EDT | Special Weather Statement | IND | Clinton | 37 min |
| Jun 18, 12:42 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 33 min |
| Jun 18, 1:15 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Madison, Tipton | 45 min |
| Jun 18, 1:51 AM EDT | Special Weather Statement | IND | Delaware, Henry, Madison | 39 min |
| Jun 18, 2:10 AM EDT | Special Weather Statement | IND | Hancock, Henry | 50 min |
| Jun 18, 2:39 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Madison | 3 hr |
| Jun 18, 3:01 AM EDT | Areal Flood Warning | IND | Hamilton | 3 hr |
| Jun 18, 4:58 AM EDT | Special Weather Statement | IND | Daviess, Greene, Knox, Martin, Sullivan | 47 min |
| Jun 18, 5:28 AM EDT | Special Weather Statement | IND | Brown | 32 min |
| Jun 18, 5:56 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 64 min |
| Jun 18, 6:07 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Madison | 6 hr |
| Jun 18, 10:38 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 54 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.